69086members
362918posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Feeling low

Highlighted
Member

Feeling low

Hi     10 months ago I had a mastectomy, fortunately before Covid, no Chemo needed and put on Leterozole for 5 years!! 

Is it usual to still feel achy, lethargic and many sleepless nights. I have been in touch with bc nurse who didn't seem concerned. I just feel worried that there has been no follow up, I have an appointment end of Jan but probably won't get to see my consultant due to cancelled clinics.

Feeling really down at the moment! As I'm sure a lot of people are.

Thanks

3 REPLIES 3
Highlighted
Moderator

Hello Lin Wales

Thanks for posting.

It’s understandable that you’re feeling low at the moment. As you say, many people who have had a diagnosis of cancer are finding it particularly hard and feeling more isolated in the current circumstances, especially with clinics are being cancelled.   

As Tili says, some side effects of letrozole can begin to subside after about a few months and become easier to manage, whereas some may continue including, achiness, fatigue and insomnia. Letrozole can also have an effect on your mood. It can be difficult to know whether this is because of the medication or other reasons such as, menopausal symptoms or dealing with the diagnosis of cancer. 

Counselling or mindfulness can be helpful. If you haven’t done so already, you could talk this through with your GP or specialist. They may suggest a referral for counselling. They may also suggest trying an antidepressant drug. Sometimes, this can help lift your mood enough so that you can also find other ways to help manage how you’re feeling.  Some people find exercise improves their mood, this might only need to be a short walk each day, if you’re not doing so already and are able to. This may also help improve your sleep pattern. You may find our tips for a better night’s sleep useful.

You mention that your breast care nurse doesn’t seem concerned, however, I wonder if you were able to ask her or your treatment team what might help with your side effects and tell them how low you’re feeling. Some women can find their side effects are more manageable by changing either the brand of letrozole they are on or to a different hormone therapy. You may want to discuss the possibility of trying this with your treatment team. It’s possible your appointment in January will go ahead but might be over the phone instead.

It can be difficult to adjust to life after treatment for breast cancer, We offer a range of free supportive services that you might be interested in. For more details about all of these services, please see the information on the link, or call our free Helpline.

Our services normally include face to face support at a number of locations throughout the country. However, due to the COVID-19 pandemic, we’ve had to take the difficult decision to suspend all of our face-to-face services for now but we are running an  online Moving Forward course that you may find helpful.

It sounds like you’re having a very difficult time. Do call our Helpline if you would like to talk or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Teresa

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Highlighted

Hi Tili

So lovely to hear from you thankyou so much for your reply it means so much x

I realise there  are so many people suffering at the moment, I try to smile and get on with things but then it just hits me and I find it so hard. 

Thank you again for your kindness. X

Highlighted
Member

Good morning Lin Wales, so sorry your feeling low at the moment, early days after a big operation, in this upside down world.

Thinking about you, and feeling sad your BCN is not supportive, maybe have a chat with one of the nurses on this site.....they’re always kind and caring, also keep posting how you are feeling lots of lovely ladies will reply and I know will help you. It’s very early days for you, also Leterzole can make you feel uncomfortable, but should pass in time.

Take one day at a time, be kind to yourself. Big hug from me to you 

love Tili x